MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED REUSABLE HUMIDIFICATION CHAMBER; BTT

FISHER & PAYKEL HEALTHCARE LIMITED REUSABLE HUMIDIFICATION CHAMBER; BTT
Model Number MR340E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in china reported that a mr340e reusable humidification chamber was found leaking water before patient use.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The mr340 is a reusable chamber for heating and humidifying respiratory gases for pediatric and neonatal patients requiring respiratory support.It is intended for use with fisher & paykel healthcare mr850 humidifiers in hospital or clinical environments and should only be prescribed by a physician.Addition of heat and humidity to the supply of cold and dry respiratory gases provided through ventilation is beneficial to prevent drying of the patient's airways.Method: the mr340e reusable humidification chamber was returned to fisher & paykel healthcare (f&p) in new zealand for evaluation where it was visually inspected and analyzed.Results: visual inspection of returned device revealed no damage was observed on the chamber, o-ring and base.Further inspection revealed an uneven chamfered base flange was observed and the circumference of base flange warped into an oval shape.Water leaking was confirmed when the returned chamber was connected to the water source.The base flange outer and inner diameter measurements that were taken at cross section of leaking site was found to be out specification.Conclusion: the chamber dome leaking is most likely due to chamber being warped into an oval shape and base flange outer and inner diameter being out of specification during moulding process.The side that has largest diameter has caused the o-ring to not seal properly and thus creating a gap between the wall of chamber and created a leak.Based on the provided lot details, the complaint device was manufactured by our old supplier.We have since changed to a different supplier.All mr340e chambers are visually inspected before leaving the production line and those that fail are rejected.Our user instructions that accompany the mr340e reusable humidification chamber state the following: - "ensure the mr340 o-ring is not twisted when inserted into the chamber base groove and that the chamber dome is pushed fully onto the chamber base as per the chamber assembly instructions." - "visually inspect products before each use on a patient.Discard if faulty or if there is any sign of deterioration such as cracks, tears, damage.These may cause gas leaks and loss of ventilation or respiratory support.".

Brand Name
REUSABLE HUMIDIFICATION CHAMBER
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key16127918
Report Number9611451-2023-00002
Device Sequence Number7636150
Product Code BTT
UDI-Device Identifier09420012401588
UDI-Public(01)09420012401588(10)2101366823(11)201102
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K934140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR340E
Device Catalogue NumberMR340E
Device Lot Number2101366823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown